MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS
Catalog Number 314.070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent the adolescent idiopathic scoliosis surgery at th5.During the surgery, the counter did not fit the screw head and the surgeon used the screw holder to hold the screw head to guide inserting the counter.After fastening the screw, it was reported that the screwdriver tip broke when the surgeon tried to remove the driver from the holder.The broken tip remained on the top of the screw holder and could not be removed.Finally, the surgeon attached another chuck at the top of the holder, so that the surgeon could remove the broken fragment from the holder.There were no broken parts in the patient¿s body.Surgery was completed successfully with less than 30 minutes surgical delay and there was no adverse consequence to the patient.This complaint is for a small hexagonal screwdriver 2.5mm width across flats.The screw holder was reported in (b)(4).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 314.070.Lot: 3360948.Manufacturing site: haegendorf.Release to warehouse date: 03.Feb.2010.The device history record shows this lot of 24 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual investigation: the screwdriver-hexagonal ¿2.5 w/grooved tip is completely broken off.The broken off portion is missing.The plastic handle shows wear of frequent use.Dimensional inspection: because of the existing use related damage on the available instrument and the missing broken off portion a dimensional inspection cannot be conducted.Drawing/specification review: the cause of the complained malfunction is a post-manufacturing caused breakage/damage due to mechanical overload to the device, therefore no drawing/specification review is required.Hardness review: the sub-component 50101504 is not lot tracked but can be related to work order 7287888 referencing drawing.The review has shown that the hardness of the components after the heat treatment process met the specifications of 545 +70/0 hv10.Conclusion: the received condition agrees with the complaint description and the complaint therefore is confirmed.The more than eight years old multiple use device was subjected to frequent use.We are not able to determine an exact cause of breakage, but we suppose that at the time of surgery the device was subjected to mechanical overloading.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7800726
Report Number8030965-2018-55836
Device Sequence Number16621678
Product Code HXX
UDI-Device Identifier07611819019829
UDI-Public(01)07611819019829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.070
Device Lot Number3360948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/21/2018
09/28/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date08/22/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1